MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PPICC 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PPICC 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regq1431 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer via medwatch the "picc line inserted unable to pass, began to pull catheter out to end procedure and begin to meet resistance at 37 cm.Massaged muscle and injected rest of lidocaine to area.Continued to massage area and line was then able to become dislodged and a pop sound.At the end of the tip was a small knot.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a knotted catheter was confirmed.The product returned for evaluation was one 4fr s/l powerpicc catheter.Light usage residues were observed throughout the sample.The catheter was knotted near the distal end of the catheter.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be fully occluded due to the knot.Microscopic inspection of the catheter confirmed the shaft to be tightly knotted near the distal end.The catheter tip was confirmed to be knotted near the distal end.Both the presence of biological residue and the event description suggested that knot was formed during device insertion.Such damage can occur if insertion is attempted against resistance, particularly without the support of the stylet.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
PPICC 4F SL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15564369
Report Number3006260740-2022-03934
Device Sequence Number2984642
Product Code LJS
UDI-Device Identifier00801741216008
UDI-Public(01)00801741216008
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberN/A
Device Catalogue NumberCK000986
Device Lot NumberREGQ1431
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale
Patient Weight108 KG